MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A38; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A38; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5554L381
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.Additional devices listed in this report: catalog: 5517f501, description: triathlon p/a cr beaded #5l, lot: s983f.Catalog: 5530-g-509, description triathlon cr x3 tibial insert, lot: mltv3n.Catalog: 5526b500, description: triathlon prim bead pa sze5 bp, lot: ebtcl.At this time, it cannot be determined which, if any of the reported devices may have caused or contributed to the patient's experience.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to pain in the anterior knee.An a38 beaded patella was revised to an a38 x3 patella.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding pain, wear and misalignment involving a triathlon patella was reported.Wear (through visual inspection) and misalignment (through visual inspection and a clinicians review of the provided explant image and x-ray) were confirmed.Pain was not confirmed.Method & results: device evaluation and results: visual inspection: the reported device was not returned however a photograph was provided for review.The photograph shows a recently explanted patella with the presence of biological matter.From the photograph provided there is evidence of wear of the device.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation :a review of the provided medical information by a clinical consultant indicated: rejected for medical review by dr.Jaffe on (b)(6) 2019: provided x-ray confirms a tilted patella.Provided picture of the explanted patella confirms wear.Need primary and revision operative reports, office/clinical notes, histopathology reports, serial x-rays and examination of the explanted components.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative and revision operative reports, office/clinical notes, histopathology reports, serial x-rays and examination of the explanted components are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON MB PATELLA PA A38
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8232708
Report Number0002249697-2019-00137
Device Sequence Number10811830
Product Code MBH
UDI-Device Identifier07613327049916
UDI-Public07613327049916
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number5554L381
Device Lot NumberS938P1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient Weight87